MAUDE Adverse Event Report: VYGON USA NUTRILINE; LONG-TERM INTRAVASCULAR CATHETER

VYGON USA NUTRILINE; LONG-TERM INTRAVASCULAR CATHETER
Model Number 1252.030G
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The malfunctioning device will be returned to vygon for evaluation as part of the complaint investigation.The results of this investigation are pending and will be communicated to fda within 30 days of its conclusion via follow up mdr.
 
Event or Problem Description
Leaking where the line begins.
 
Event or Problem Description
Leaking where the line begins.
 
Additional Manufacturer Narrative
The malfunctioning device has not yet been returned to vygon for testing as part of the complaint investigation.
 
Event or Problem Description
Leaking where the line begins.
 
Additional Manufacturer Narrative
The complaint was forwarded to our parent company in germany for their evaluation.The investigation summary is as follows: we received one catheter as a sample.A needle-free connector was connected to the luer lock hub.During the microscopic examination, we found a hole at the junction of the catheter with the fixation wing.The catheter tube was partly torn out of the fixation wing.The fracture plane showed a rough and uneven surface, which is a typical sign of a tensile fracture due to a high tensile load.The complaint cannot be confirmed to be caused by manufacturing.There are various possible causes that can lead to catheter leakage/tensile fracture: · dressing change - in some instances, the catheter can become adhered to the dressing and additional pulling is used to free it, placing stress on the line which could result in a tensile fracture.· routine care - when lifting the baby to change bedding.· mechanical damage by a sharp instrument (for example scissors, toothed forceps, or scalpel) during dressing change.· movement - the baby themselves catching the line, normally with a foot, during movement.· use of alcohol-based disinfectant.Based on the product incident report (pir), the customer used alcohol-based chloraprep as a disinfectant.There is a statement in our product's ifu: "be aware that organic solvents such as alcohol or acetone may interact with catheter material and weaken it." and "avoid any contact of the catheter tubing to alcohol-containing disinfectants.This may irreversibly damage the catheter." a review of the batch history records for 8137379 and 8178394 was performed, and no deviations were found.The batches complied with its specifications and were released.Each catheter is flow and leak-tested during production.The tensile force and dimensions of catheter components are randomly checked.Incoming goods inspections and two 100 % visual tests after packaging are conducted with no exceptions found.There are ten further complaints for batch 8137379, nine further complaints for batch 8178394, and six further complaints regarding a catheter tube torn out of the fixation wing on code 4g07125203 within the last three years, but none of them were related to a manufacturing defect.Corrective action: no further corrective action is initiated by quality management due to this complaint, as there are no indications of a manufacturing fault.Any manufacturing problems that would lead to a leak would be detected by the user when initially flushing the catheter.When using an alcohol-based disinfectant, we recommend following the catheter handling instructions according to the product's ifu.

Brand Name
NUTRILINE
Common Device Name
LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
VYGON USA
2750 morris road
lansdale PA 19446
Manufacturer (Section G)
VYGON MFG
87 venture drive
dover NH 03820
Manufacturer Contact
freda lacroix
2750 morris road
lansdale, PA 19446
8004735414
MDR Report Key17423611
Report Number2245270-2023-00052
Device Sequence Number7571997
Product Code LJS
UDI-Device Identifier00849884000825
UDI-Public00849884000825
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1252.030G
Device Lot Number22I007D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/12/2023
07/12/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/18/2023
10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexMale
Patient Weight4 KG